Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 375, NWS Louisville, KY

December 23, 2015Allen County, Simpson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Dec 23, 2015, 7:39 PM CST for Allen County, Simpson County, Warren County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 7:39 PM CST (01:39 UTC)
Expired
Dec 23, 2015, 8:15 PM CST
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, KY, Simpson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 7:50 PM CSTTSTM WND GST 633 Ene Providence, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 12:28 PM CSTTornado WatchSPC8 hr
Dec 23, 6:25 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 598 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
598 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WUUS53 KLMK 240139
SVRLMK
KYC003-213-227-240215-
/O.NEW.KLMK.SV.W.0375.151224T0139Z-151224T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM CST

* AT 739 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTLAND...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...WOODBURN...CLARE...HARDCASTLE...HALIFAX...POPE...
  NEOSHEO...ALONZO...MCELROY FORD...RODEMER...PETROLEUM...PEDEN
  MILL...ALVATON...NEW ROE...MOTLEY...MOUNT AERIAL...PRICES MILL...
  BOYCE...HILLSDALE AND BLACK JACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
KENTUCKY.

LAT...LON 3665 8659 3665 8674 3667 8675 3699 8632
      3671 8613 3665 8630 3665 8651 3663 8656
TIME...MOT...LOC 0139Z 241DEG 48KT 3664 8661 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EER
2 follow-up statements
208 
WWUS53 KLMK 240203
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM CST WED DEC 23 2015

KYC213-240212-
/O.CAN.KLMK.SV.W.0375.000000T0000Z-151224T0215Z/
SIMPSON KY-
803 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3668 8642 3671 8641 3674 8641 3681 8640
      3681 8641 3699 8632 3671 8613 3665 8630
      3665 8640
TIME...MOT...LOC 0202Z 241DEG 48KT 3679 8626 

$$

KYC003-227-240215-
/O.CON.KLMK.SV.W.0375.000000T0000Z-151224T0215Z/
WARREN KY-ALLEN KY-
803 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR SOUTH CENTRAL WARREN AND WESTERN ALLEN COUNTIES...

AT 802 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTTSVILLE...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CLARE...HARDCASTLE...HALIFAX...POPE...ALONZO...
RODEMER...PETROLEUM...ALVATON...NEW ROE...MOTLEY...MOUNT AERIAL...
BOYCE...WEST FORK...BUTLERSVILLE...GREENHILL...CHAPEL HILL...GOTTS...
ALLEN SPRINGS AND RALEY FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3668 8642 3671 8641 3674 8641 3681 8640
      3681 8641 3699 8632 3671 8613 3665 8630
      3665 8640
TIME...MOT...LOC 0202Z 241DEG 48KT 3679 8626 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EER
383 
WWUS53 KLMK 240212
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM CST WED DEC 23 2015

KYC003-227-240221-
/O.EXP.KLMK.SV.W.0375.000000T0000Z-151224T0215Z/
WARREN KY-ALLEN KY-
812 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN AND
WESTERN ALLEN COUNTIES WILL EXPIRE AT 815 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3668 8642 3671 8641 3674 8641 3681 8640
      3681 8641 3699 8632 3671 8613 3665 8630
      3665 8640
TIME...MOT...LOC 0208Z 241DEG 48KT 3679 8626 

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:36 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 23, 5:36 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
636 PM EST WED DEC 23 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Thursday Night)...
Issued at 248 PM EST Wed Dec 23 2015

...Severe Thunderstorms With Damaging Winds and Tornadoes Late This
Afternoon into this Evening...

The synoptic pattern early this afternoon features a very amplified
ridge off the eastern seaboard, with a trough sliding into the
central CONUS.  Within this trough, a negatively-tilted shortwave/PV
anomaly was noted across portions of the Central Plains.  This will
slide into northeastern Canada through the period, helping to deepen
a surface low over the Upper Midwest and drag an associated cold
front through the Ohio Valley late tonight.

All focus is on the severe weather threat starting now in southern
IN, and likely to increase through the evening hours across the rest
of Kentucky. Despite virtually no breaks in the cloud cover,
temperatures have managed to climb into the mid and upper 60s across
the region. While a few locations may creep to 70 later this
afternoon/evening, think many areas will remain in the upper 60s.
Therefore, our destabilization will have to take place via low-level
moisture advection, which is ongoing across portions west TN.  Here,
dewpoints have risen into the mid 60s, which should advect northeast
into central KY this evening.  Therefore, despite limited insolation
today, think we will have enough to push SBCAPEs in the 300-700 J/kg
range, perhaps pushing 1000 J/kg across southern KY.

Low-level shear parameters are very impressive given good low-level
turning. Effective SRH values are in excess of 400 m2/s2 across
western TN/eastern AR. Therefore, any storm will have the ability to
rotate. The main complicating factor continues to be storm
mode/coverage, and the effect the current QLCS moving through
western KY/IL/IN will have on storm evolution this evening.  The
near term threat will come from this QLCS now pushing into southern
IN/northern KY. Damaging winds and a few weak tornadoes will be
possible with this activity as it pushes northeast.  There is some
question as to how far east into central KY this activity gets.  The
southern edge has recently slowed, thus do not expect it to cross
portions of central KY.

If indeed central KY remains in the clear from this first QLCS, then
attention will turn to the southwest.  Convection is beginning to
fill in across portions of western TN/eastern AR, where supercells
have begun to develop over the past hour or so within the exit
region of a 110-knot upper-level jet streak.  This activity should
rapidly push northeast into south-central KY this evening. Storm
mode with this round is a bit in question, but semi-discrete
supercells will be possible especially in areas west of I-65 and to
the south of where the current QLCS stalls.  Coordinated with SPC on
the Moderate Risk, thus like the current placement and the main
emphasis on damaging winds (some in excess of 70 mph) and isolated
tornadoes.  Any strong tornado threat will hinge on storm mode once
the convection makes it into southern KY, but a strong tornado
cannot be ruled out across the southwestern CWA given very low
LCLs (around 500m) and impressive low-level shear/helicities.

All this activity will race east and will likely be out of the area
by 5Z or so.  Cooler and drier air will lag the cold front, so
expect overnight lows to remain mild and highs on Thursday to still
climb into the 60s.
.

.LONG TERM (Friday through Wednesday)...
Issued at 255 PM EST Wed Dec 23 2015

...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...

Given the very active short term period, will leave the previous
discussion in place.  The main long term impact continues to be on
the potential for heavy rainfall Friday into early next week.  Still
looks like 3 to locally 5 inches of rainfall will be possible during
this timeframe, which may result in some flooding especially across
the northern portions of the forecast area.

Previous Discussion:
Christmas Eve Night...

We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overrunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.

Christmas Day - Sunday...

The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.

Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly lifting north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.

Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.

Sunday Night - Tuesday...

Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.

Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.

&&

.AVIATION (00Z TAF Update)...
Updated at 625 PM EST Wed Dec 23 2015

Severe squall line currently moving toward TAF sites.  Eastward
motion of the line is 40 kts, with individual cells moving NE at 55
to 70 kts. Surface winds have topped 50 kts in several locations in
western KY. Isolated cells have produced hail up to 1.75" west of
SDF.

Precipitation to continue after main line goes through for up to 3
hours, with enough moisture to affect cigs and vsbys through the
night.  For now am going above most pessimistic guidance with MVFR
cigs, but there is potential for IFR indicated by some MOS, so will
be closely monitored for possible amendments.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........KJD
Aviation..........JBS
Hazardous weather outlook, Dec 23, 6:37 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EST WED DEC 23 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
250045-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
737 PM EST WED DEC 23 2015 /637 PM CST WED DEC 23 2015/

...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS
OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES.
ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS EVENING.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-250045-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
737 PM EST WED DEC 23 2015 /637 PM CST WED DEC 23 2015/

...SEVERE THUNDERSTORM WATCH 565 IN EFFECT UNTIL 3 AM EST /2 AM CST/
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE BLUE
GRASS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS
OF 60 MPH IN THE STRONGEST CORES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS EVENING.

13

In the hours before

Local storm report, Dec 23, 6:33 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     2 NE LOUISVILLE         38.24N 85.71W
12/23/2015                   JEFFERSON          KY   PUBLIC

            TREE DOWN ON A BUILDING.

&&

MRC
Local storm report, Dec 23, 6:36 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     3 NNE SHIVELY           38.23N 85.80W
12/23/2015                   JEFFERSON          KY   PUBLIC

            TREES DOWN.

&&

MRC
Local storm report, Dec 23, 6:39 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 NE LOUISVILLE         38.24N 85.71W
12/23/2015                   JEFFERSON          KY   PUBLIC

            TREE DOWN ON A BUILDING.

&&

MRC
Local storm report, Dec 23, 6:43 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     4 ENE HOWE VALLEY       37.70N 86.02W
12/23/2015  E55 MPH          HARDIN             KY   MESONET

&&

MRC
Local storm report, Dec 23, 7:18 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             3 WSW WINDYVILLE        37.19N 86.39W
12/23/2015  E0.88 INCH       EDMONSON           KY   TRAINED SPOTTER

            ALSO ESTIMATED A 55 MPH WIND GUST.

&&

MRC
Local storm report, Dec 23, 7:23 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             FAIRFIELD               37.93N 85.38W
12/23/2015  E0.75 INCH       NELSON             KY   AMATEUR RADIO

            ALSO REPORTED A 50 MPH WIND GUST.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:00 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin30 min
Dec 23, 6:05 PM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble40 min
Dec 23, 6:12 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren33 min
Dec 23, 6:17 PM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Shelby, Spencer43 min
Dec 23, 6:29 PM CSTFlash Flood WarningLMKJefferson3 hr
Dec 23, 6:30 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade30 min
Dec 23, 6:45 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Warren30 min
Dec 23, 6:50 PM CSTTornado WarningLMKButler, Edmonson, Warren25 min
Dec 23, 6:58 PM CSTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Nelson, Shelby, Spencer47 min
Dec 23, 7:06 PM CSTTornado WarningLMKEdmonson, Grayson, Hart24 min
Dec 23, 7:23 PM CSTSevere Thunderstorm WarningLMKGrayson, Green, Hardin, Hart, Larue, Marion and 1 more37 min
Dec 23, 7:24 PM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford36 min
Dec 23, 7:59 PM CSTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford46 min
Dec 23, 8:34 PM CSTAreal Flood AdvisoryLMKFayette, Jessamine, Woodford3 hr
Dec 23, 8:38 PM CSTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor22 min
Dec 23, 8:41 PM CSTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe19 min
Dec 23, 9:01 PM CSTSevere Thunderstorm WarningLMKGreen, Taylor29 min
Dec 23, 9:18 PM CSTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas, Scott3 hr
Dec 23, 9:19 PM CSTAreal Flood AdvisoryLMKAnderson, Mercer, Washington3 hr
Dec 23, 9:50 PM CSTRiver Flood AdvisoryLMKBourbon36 hr
Dec 23, 9:58 PM CSTSpecial Weather StatementLMKAdair, Casey, Lincoln47 min
Dec 23, 10:00 PM CSTSpecial Weather StatementLMKAdair, Casey, Lincoln45 min
Dec 23, 10:03 PM CSTSevere Thunderstorm WarningLMKAdair, Casey27 min
Dec 23, 10:14 PM CSTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell36 min
Dec 23, 10:20 PM CSTSevere Thunderstorm WarningLMKCasey, Lincoln40 min
Dec 23, 10:57 PM CSTSevere Thunderstorm WarningLMKClinton33 min
Dec 23, 11:02 PM CSTSpecial Weather StatementLMKGarrard, Lincoln, Madison43 min
Dec 24, 9:14 AM CSTRiver Flood WarningLMKHardin, Nelson5 days
Dec 24, 1:17 PM CSTRiver Flood AdvisoryLMKNicholas, Robertson52 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.